MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 2, TAPER 12/14; HIP PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 2, TAPER 12/14; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery due to hip stem fracture in the proximal area, directly after the cone.Stem head and liner were replaced.Due diligence is in progress for this complaint; to date no additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).D10 ¿ unknown liner; item# unknown, lot# unknown.Unknown head 59/28; item# unknown, lot# unknown.G2 ¿ foreign ¿ switzerland.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No additional information at this time.
 
Additional Manufacturer Narrative
(b)(4).The visual examination of the stem revealed that the coated area of the stem shows well-distributed remains of bone on growth.Further, there are drill marks, scratches and a cut from the revision surgery on the coated area.The stem neck shows extensive scratches and dents, most likely from the revision surgery.The stem is fractured, with the fracture running through the neck of the stem.Both fracture surfaces show large polished areas, which are most likely due to the contact of the fracture parts after the fracture.The fracture surfaces show fine progression lines, indicating a fatigue fracture originating on the lateral side.A review of the device manufacturing records confirmed no abnormalities or deviations.The device labeling of the returned femoral head and polyethylene liner revealed that both products are from smith&nephew.According to the instruction leaflet for endoprostheses d011500 200 ed.05/09, which was delivered together with the stem, only authorized combinations of implants and components made or distributed by zimmer companies must be used.Therefore, this combination has not been confirmed to be approved/cleared for use and is considered off-label usage.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.An undated single ap view of the right hip was provided and reviewed by a health care professional (radiologist).The review identified a fracture of the femoral implant at the lower neck.There is varus alignment secondary to the femoral implant fracture.Bone quality is osteopenic.It is unknown if the off-label usage may have caused or contributed to the implant fracture.Therefore, as the cause of the fracture may be multifactorial consisting of patient and/or procedure-related factors (incl.Component selection), a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 2, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17806504
Report Number0009613350-2023-00531
Device Sequence Number17937906
Product Code LZO
UDI-Device Identifier00889024288140
UDI-Public(01)00889024288140(17)170331(10)4018887
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2017
Device Model NumberN/A
Device Catalogue Number0106010102
Device Lot Number4018887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR
Patient SexFemale